Sign inSubmit
ArticleMetrics
Research Article · Free to read · Published 22 February 2014

ON FINITE DIFFERENCES ON A STRING PROBLEM

J. M. Mango1, C. Eryenyu2 & S. E. Rugeihyamu3

Journal of Mathematics and Statistics, Volume 10, Issue 2, pp. 139–147 · doi.org/10.3844/jmssp.2014.139.147

6,971 accesses7,163 downloads3 citations (Crossref)Metrics
Cite Check for updates

Abstract

This study presents an analysis of a one-Dimensional (1D) time dependent wave equation from a vibrating guitar string. We consider the transverse displacement of a plucked guitar string and the subsequent vibration motion. Guitars are known for production of great sound in form of music. An ordinary string stretched between two points and then plucked does not produce quality sound like a guitar string. A guitar string produces loud and unique sound which can be organized by the player to produce music. Where is the origin of guitar sound? Can the contribution of each part of the guitar to quality sound be accounted for, by mathematically obtaining the numerical solution to wave equation describing the vibration of the guitar string? In the present sturdy, we have solved the wave equation for a vibrating string using the finite different method and analyzed the wave forms for different values of the string variables. The results show that the amplitude (pitch or quality) of the guitar wave (sound) vary greatly with tension in the string, length of the string, linear density of the string and also on the material of the sound board. The approximate solution is representative; if the step width; ∂x and ∂t are small, that is <0.5.

Licence and reuse

Free to read. This article carries the publisher’s copyright, as printed on it: © 2014 Science Publications. It is free to read; ask us before reusing it.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Mango, J. M., Eryenyu, C. & Rugeihyamu, S. E. (2014). ON FINITE DIFFERENCES ON A STRING PROBLEM. Journal of Mathematics and Statistics, 10(2), 139–147. https://doi.org/10.3844/jmssp.2014.139.147

Licence
© Science Publications
Issue
Volume 10, Issue 2
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
ON FINITE DIFFERENCES ON A STRING PROBLEMJournal of Mathematics and Statistics · Volume 10, Issue 2 · pp. 139–147 · © Science PublicationsDownload